# SDR 2020FA0000007

- Difficulty date: November 15, 2019
- Submitted: January 8, 2020
- Operation: General aviation
- Aircraft: N1218S
- Make and model: Cessna 172S
- Aircraft serial: 172S11161
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Sticking
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE S/N L3049651E EXPERIENCED A STICKING EXHAUST VALVE AT 582.4 HOURS TOTAL TIME WHILE IN FLIGHT.  THE PILOT MADE A SUCCESSFUL PARTIAL-POWER LANDING.  CYLINDER NR 3 EXHAUST VALVE STUCK IN FLIGHT, THE VALVE HIT THE PISTON AND THE PUSH ROD WAS BENT.  THAT CYLINDER WAS REPLACED WITH A NEW ONE.  WHEN REAMING THE REMAINING EXHAUST VALVE GUIDES, ALSO FOUND CYLINDER NR 4 STICKING.  THIS WAS REAMED OUT AS WERE THE OTHER 2 EXHAUST VALVE GUIDES.  LYCOMING SB388C WAS PERFORMED ALL GUIDES WERE REAMED TO WITHIN BALANCE.  THE ENGINE INCORPORATES NI-RESIST VALVE GUIDES AND THE TIME TO FAILURE IS CONSIDERED BY THIS AGENCY TO BE PREMATURE.
